MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; MAJOR ORTHOPEDIC PACK

MEDLINE INDUSTRIES INC.; MAJOR ORTHOPEDIC PACK
Catalog Number DYNJ41393C
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that approximately on (b)(6) 2018, the blade broke off the handle and fell into the patient's knee during a total knee arthroplasty requiring visual retrieval by surgeon.It was reported that the product was inspected prior to use and the issue was not identified at that time.General anesthesia was used and there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No additional information was provided related to the reported incident.The condition of the device is not known.A root cause has not been determined.No additional information is available.A sample has not been returned for evaluation however, due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the blade broke off of the handle and fell into the patient's knee.

Common Device Name
MAJOR ORTHOPEDIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7300359
Report Number1423395-2018-00007
Device Sequence Number1342370
Product Code OJH
UDI-Device Identifier10888277937192
UDI-Public10888277937192
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ41393C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;